Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Positive quadrature formulas III: asymptotics of weights


Author: Franz Peherstorfer
Journal: Math. Comp. 77 (2008), 2241-2259
MSC (2000): Primary 65D32; Secondary 42C05
DOI: https://doi.org/10.1090/S0025-5718-08-02119-4
Published electronically: May 1, 2008
MathSciNet review: 2429883
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: First we discuss briefly our former characterization theorem for positive interpolation quadrature formulas (abbreviated qf), provide an equivalent characterization in terms of Jacobi matrices, and give links and applications to other qf, in particular to Gauss-Kronrod quadratures and recent rediscoveries. Then for any polynomial $ t_n$ which generates a positive qf, a weight function (depending on $ n$) is given with respect to which $ t_n$ is orthogonal to $ \mathbb{P}_{n-1}$. With the help of this result an asymptotic representation of the quadrature weights is derived. In general the asymptotic behaviour is different from that of the Gaussian weights. Only under additional conditions do the quadrature weights satisfy the so-called circle law. Corresponding results are obtained for positive qf of Radau and Lobatto type.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D32, 42C05

Retrieve articles in all journals with MSC (2000): 65D32, 42C05


Additional Information

Franz Peherstorfer
Affiliation: Abteilung für Dynamische Systeme und Approximationstheorie, Institut für Analysis, J.K. Universität Linz, Altenberger Strasse 69, 4040 Linz, Austria
Email: franz.peherstorfer@jku.at

DOI: https://doi.org/10.1090/S0025-5718-08-02119-4
Received by editor(s): June 6, 2007
Received by editor(s) in revised form: September 4, 2007
Published electronically: May 1, 2008
Additional Notes: The author was supported by the Austrian Science Fund FWF, project no. P20413-N18.
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.